Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 23, 2017, 4:13 PM CDT for Latimer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 23, 2017, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539
WWUS84 KTSA 232113
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUN 23 2017
OKZ049-075-076-232145-
Latimer OK-Pushmataha OK-Le Flore OK-
413 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 445 PM
CDT...
At 413 PM CDT, a strong thunderstorm was located 7 miles west of
Talihina, moving southeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Talihina... Albion...
Kiamichi... Octavia...
Honobia...
LAT...LON 3478 9534 3488 9513 3451 9468 3451 9504
3431 9505
TIME...MOT...LOC 2113Z 329DEG 44KT 3475 9517
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:01 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 23, 3:01 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 301 PM CDT Fri Jun 23 2017 .DISCUSSION... Front continues to push southward this afternoon with showers and thunderstorms developing along, and behind, the front. Main instability axis early this afternoon resides across far eastern Oklahoma and much of Arkansas, but with weak overall flow main hazard will be strong winds with some of the stronger storm clusters. Most vigorous convection is impacting mainly portions of NW Arkansas and SW Missouri early this afternoon with several reports of strong winds in SW Missouri and north-central Arkansas. This line of convection may start back-building into Oklahoma over the next several hours, thus will bode watching given instability axis positioned over the area. Front is expected to reach the Red River Valley by this evening, continuing to move slowly southward overnight. Storms chances will decrease from north to south this afternoon with main line of storms aligned along the front and some scattered post-frontal showers. There is some indication that storms may invigorate a bit overnight across southern Oklahoma overnight, but this activity should remain sub- severe. The weekend looks quite pleasant with cooler and drier air filtering in behind the front. Below normal high temperatures expected both Saturday and Sunday with highs staying in the low to mid 80s. A gradual warming trend will take place beginning early next week as upper level ridging begins to build back over the central conus. While a few summer-type afternoon storms can't be ruled out, overall convective chances look rather slim until late next week when the next front approaches the Plains. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 83 61 85 / 10 0 10 10 FSM 67 85 63 86 / 40 10 10 10 MLC 67 81 62 83 / 50 20 10 10 BVO 59 83 58 84 / 10 0 10 10 FYV 61 81 56 82 / 20 0 0 10 BYV 60 81 57 81 / 20 0 0 10 MKO 63 83 60 83 / 30 0 10 10 MIO 60 82 58 83 / 10 0 0 10 F10 64 81 61 81 / 40 0 10 10 HHW 70 83 64 85 / 60 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....11
Hazardous weather outlook, Jun 23, 12:42 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Fri Jun 23 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Fri Jun 23 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Most of eastern Oklahoma and western Arkansas. ONSET...Roughly 2 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 2 PM. DANGEROUS HEAT. RISK...Limited. AREA...West Central Arkansas and Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to develop as the day wears on along a cold front as it surges south across the region during the afternoon hours. The environment ahead of the front will become moderately unstable and there will be enough wind shear to support storm clusters with the primary threat for damaging winds and marginally severe hail. Heat indices between 100 and 105 degrees are forecast across west central Arkansas and southeast Oklahoma this afternoon ahead of the front. Take proper heat precautions if you must be outdoors for an extended period of time later today. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY thru TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Cooler and more tranquil weather is expected for the weekend. Warm and humid conditions will gradually return during the upcoming week. Overall thunderstorm chances will remain very low next week...however isolated storms will be possible. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Special weather statement, Jun 23, 1:26 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT FRI JUN 23 2017
ARZ002-011-231930-
Carroll AR-Madison AR-
126 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND SOUTHEASTERN
CARROLL COUNTIES UNTIL 230 PM CDT...
At 126 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Omaha to 3 miles east of Green
Forest to Eureka Springs. Movement was south at 40 to 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Huntsville... Withrow Springs State Park...
Carrollton... Rudd...
Pettigrew... Kingston...
Marble... Witter...
Forum... Aurora...
Osage... Rule...
Boston... Dutton...
Rockhouse... Dryfork...
Red Star... Cabanal...
Harmony... Metalton...
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3630 9376
3630 9331 3631 9330 3612 9330
TIME...MOT...LOC 1826Z 341DEG 43KT 3649 9314 3633 9337 3640 9373
LacySpecial weather statement, Jun 23, 2:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 PM CDT FRI JUN 23 2017
ARZ002-011-232000-
Carroll AR-Madison AR-
230 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 300 PM CDT...
At 230 PM CDT, a strong thunderstorm was located near Aurora, moving
east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Kingston...
Marble... Witter...
Dryfork... Delmar...
Weathers... Harmony...
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3593 9372
3614 9371 3618 9330 3612 9330
TIME...MOT...LOC 1930Z 256DEG 27KT 3604 9370Special weather statement, Jun 23, 2:56 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
256 PM CDT FRI JUN 23 2017
ARZ010-011-019-020-232045-
Madison AR-Washington AR-Franklin AR-Crawford AR-
256 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES UNTIL
345 PM CDT...
At 256 PM CDT, strong thunderstorms were located along a line
extending from near Pettigrew to 4 miles northeast of Adair State
Park. Movement was south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Cedarville... Mountainburg...
Natural Dam... West Fork...
Winslow... Chester...
St. Paul... Cass...
Saint Paul... Blackburn...
Lee Creek... Boston...
Pettigrew... Brentwood...
Devils Den State Park... Lake Fort Smith...
Strickler... Fern...
Jethro... Bidville...
This includes Interstate 49 between mile markers 26 and 52.
LAT...LON 3577 9370 3555 9371 3558 9445 3594 9452
3587 9352 3576 9352
TIME...MOT...LOC 1956Z 350DEG 16KT 3580 9362 3586 9456Special weather statement, Jun 23, 3:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 PM CDT FRI JUN 23 2017
OKZ049-075-232115-
Latimer OK-Pushmataha OK-
342 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES UNTIL 415 PM CDT...
At 342 PM CDT, a strong thunderstorm was located 5 miles south of
Higgins, moving southeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Clayton... Albion...
Clayton Lake State Park... Higgins...
Nashoba... Kiamichi...
Tuskahoma... Yanush...
Sardis...
LAT...LON 3466 9552 3475 9551 3484 9542 3461 9501
3440 9522
TIME...MOT...LOC 2042Z 310DEG 29KT 3473 9543Special weather statement, Jun 23, 3:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT FRI JUN 23 2017
ARZ019-020-029-232115-
Sebastian AR-Franklin AR-Crawford AR-
345 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...CENTRAL CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 415 PM CDT...
At 345 PM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Cass to 3 miles southwest of
Cedarville. Movement was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Van Buren... Ozark...
Cedarville... Mountainburg...
Alma... Mulberry...
Dyer... Altus...
Denning... Rudy...
Wiederkehr Village... Cass...
Figure Five... Fern...
Kibler... Concord...
Jethro... Shibley...
Turners Bend... Lonelm...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 6 and 42.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 31.
LAT...LON 3543 9371 3542 9371 3541 9373 3540 9380
3542 9380 3540 9381 3537 9425 3558 9445
3575 9370
TIME...MOT...LOC 2045Z 320DEG 17KT 3568 9372 3554 9442Special weather statement, Jun 23, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUN 23 2017
OKZ049-075-076-232145-
Latimer OK-Pushmataha OK-Le Flore OK-
413 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 445 PM
CDT...
At 413 PM CDT, a strong thunderstorm was located 7 miles west of
Talihina, moving southeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Talihina... Albion...
Kiamichi... Octavia...
Honobia...
LAT...LON 3478 9534 3488 9513 3451 9468 3451 9504
3431 9505
TIME...MOT...LOC 2113Z 329DEG 44KT 3475 9517The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:42 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Jun 23, 5:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Jun 23, 6:25 PM CDT | Special Weather Statement | TSA | Choctaw | 20 min |
| Jun 23, 6:50 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 23, 12:58 PM CDT | Special Weather Statement | TSA | Carroll | 62 min |
| Jun 23, 1:26 PM CDT | Special Weather Statement | TSA | Madison | 64 min |
| Jun 23, 2:30 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jun 23, 2:56 PM CDT | Special Weather Statement | TSA | Crawford | 49 min |
| Jun 23, 3:45 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 30 min |
| Jun 23, 4:24 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Jun 23, 4:29 PM CDT | Special Weather Statement | TSA | Logan | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.